Cancer Channel
Topics
Medications
Quicklinks
Related Channels

Lazanda Abuse

Addiction Versus Dependence

Addiction and dependence are not the same. All narcotics, including Lazanda, can lead to physical dependence. Physical dependence occurs when the body becomes used to a drug and needs it to function normally. If you suddenly stop using this medication, it will cause withdrawal symptoms. This is an expected physical response to using a narcotic for long periods.
 
Physical dependence is an expected physical response to taking a narcotic for extended periods of time. Addiction is a serious and complex disease that is associated with drug abuse, craving, uncontrolled use, and continued drug use despite potential harm.
 
In addition to physical dependence, the body may become tolerant to the effects of narcotic medications. When tolerance occurs, higher doses may be needed to achieve the same pain-relieving effects. This is the reason that people who have been on narcotics for long periods of time can often take doses that would cause an overdose in people who do not take narcotics.
 

Where to Go for Help

If you believe you may be developing a problem with Lazanda addiction or abuse, please seek help. Addiction is a treatable illness; however, you cannot overcome it alone. Your healthcare provider is a great place to start when searching for help with abuse or addiction. He or she will be able to assist you in dealing with the problem, or may suggest other resources.
The Top 17 Side Effects of Chemotherapy

Lazanda Medication Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.